Teorema di compattezza di Gromov (geometria)

Teorema di compattezza di Gromov (geometria) Not to be confused with Gromov's compactness theorem in symplectic geometry.

In the mathematical field of metric geometry, Mikhael Gromov proved a fundamental compactness theorem for sequences of metric spaces. In the special case of Riemannian manifolds, the key assumption of his compactness theorem is automatically satisfied under an assumption on Ricci curvature. These theorems have been widely used in the fields of geometric group theory and Riemannian geometry.

Metric compactness theorem The Gromov–Hausdorff distance defines a notion of distance between any two metric spaces, thereby setting up the concept of a sequence of metric spaces which converges to another metric space. This is known as Gromov–Hausdorff convergence. Gromov found a condition on a sequence of compact metric spaces which ensures that a subsequence converges to some metric space relative to the Gromov–Hausdorff distance:[1] Permettere (Xi, di) be a sequence of compact metric spaces with uniformly bounded diameter. Suppose that for every positive number ε there is a natural number N and, for every i, the set Xi can be covered by N metric balls of radius ε. Then the sequence (Xi, di) has a subsequence which converges relative to the Gromov–Hausdorff distance.

The role of this theorem in the theory of Gromov–Hausdorff convergence may be considered as analogous to the role of the Arzelà–Ascoli theorem in the theory of uniform convergence.[2] Gromov first formally introduced it in his 1981 resolution of the Milnor–Wolf conjecture in the field of geometric group theory, where he applied it to define the asymptotic cone of certain metric spaces.[3] These techniques were later extended by Gromov and others, using the theory of ultrafilters.[4] Riemannian compactness theorem Specializing to the setting of geodesically complete Riemannian manifolds with a fixed lower bound on the Ricci curvature, the crucial covering condition in Gromov's metric compactness theorem is automatically satisfied as a corollary of the Bishop–Gromov volume comparison theorem. As such, ne consegue che:[5] Consider a sequence of closed Riemannian manifolds with a uniform lower bound on the Ricci curvature and a uniform upper bound on the diameter. Then there is a subsequence which converges relative to the Gromov–Hausdorff distance.

The limit of a convergent subsequence may be a metric space without any smooth or Riemannian structure.[6] This special case of the metric compactness theorem is significant in the field of Riemannian geometry, as it isolates the purely metric consequences of lower Ricci curvature bounds.

References ^ Bridson & Haefliger 1999, Teorema 5.41; Burago, Burago & Ivanov 2001, Teorema 7.4.15; Gromov 1981, Sezione 6; Gromov 1999, Proposizione 5.2; Petersen 2016, Proposizione 11.1.10. ^ Villani 2009, p. 754. ^ Gromov 1981, Sezione 7; Gromov 1999, Paragraph 5.7. ^ Bridson & Haefliger 1999, Definizione 5.50; Gromov 1993, Sezione 2. ^ Gromov 1999, Teorema 5.3; Petersen 2016, Corollario 11.1.13. ^ Gromov 1999, Paragraph 5.5.


Bridson, Martin R.; Haefliger, André (1999). Metric spaces of non-positive curvature. Fondamenti di scienze matematiche. vol. 319. Berlino: Springer-Verlag. doi:10.1007/978-3-662-12494-9. ISBN 3-540-64324-9. SIG 1744486. Zbl 0988.53001. Burago, Dmitri; Burago, Yuri; Ivanov, Sergei (2001). A course in metric geometry. Laurea Magistrale in Matematica. vol. 33. Provvidenza, RI: Società matematica americana. doi:10.1090/gsm/033. ISBN 0-8218-2129-6. SIG 1835418. Zbl 0981.51016. (Erratum: [1]) Gromov, Mikhael (1981). "Groups of polynomial growth and expanding maps". Publications Mathématiques de l'Institut des Hautes Études Scientifiques. 53: 53–73. doi:10.1007/BF02698687. SIG 0623534. Zbl 0474.20018. Gromov, M. (1993). "Asymptotic invariants of infinite groups". In Niblo, Graham A.; Rullo, Martin A. (eds.). Teoria geometrica dei gruppi. vol. 2. Symposium held at Sussex University (Sussex, Luglio 1991). Serie di appunti per le lezioni della London Mathematical Society. Cambridge: Cambridge University Press. pp. 1–295. ISBN 0-521-44680-5. SIG 1253544. Zbl 0841.20039. Gromov, Misha (1999). Metric structures for Riemannian and non-Riemannian spaces. Progressi in matematica. vol. 152. Translated by Bates, Sean Michael. Con appendici di M. Katz, P. Pansu, and S. Semi. (Basato sul 1981 French original ed.). Boston, MA: Birkhäuser Boston, Inc. doi:10.1007/978-0-8176-4583-0. ISBN 0-8176-3898-9. SIG 1699320. Zbl 0953.53002. Petersen, Peter (2016). Geometria riemanniana. Testi di laurea in Matematica. vol. 171 (Terza edizione di 1998 originale ed.). Springer, Cham. doi:10.1007/978-3-319-26654-1. ISBN 978-3-319-26652-7. SIG 3469435. Zbl 1417.53001. Villani, Cédric (2009). Optimal transport. Old and new. Fondamenti di scienze matematiche. vol. 338. Berlino: Springer-Verlag. doi:10.1007/978-3-540-71050-9. ISBN 978-3-540-71049-3. SIG 2459454. Zbl 1156.53003. nascondi i collettori (Glossario) Basic concepts Topological manifold AtlasDifferentiable/Smooth manifold Differential structureSmooth atlasSubmanifoldRiemannian manifoldSmooth mapSubmersionPushforwardTangent spaceDifferential formVector field Main results (elenco) Atiyah–Singer indexDarboux'sDe Rham'sFrobeniusGeneralized StokesHopf–RinowNoether'sSard'sWhitney embedding Maps CurveDiffeomorphism LocalGeodesicExponential map in Lie theoryFoliationImmersionIntegral curveLie derivativeSectionSubmersion Types of manifolds Closed(Quasi) Complex(Quasi) ContactFiberedFinslerFlatG-structureHadamardHermitianHyperbolicKählerKenmotsuLie group Lie algebraManifold with boundaryOrientedParallelizablePoissonPrimeQuaternionicHypercomplex(Pseudo-, Sub−) RiemannianRizza(Quasi) SymplecticTame Tensors Vectors DistributionLie bracketPushforwardTangent space bundleTorsionVector fieldVector flow Covectors Closed/ExactCovariant derivativeCotangent space bundleDe Rham cohomologyDifferential form Vector-valuedExterior derivativeInterior productPullbackRicci curvature flowRiemann curvature tensorTensor field densityVolume formWedge product Bundles AdjointAffineAssociatedCotangentDualFiber(co) FibrationJetLie algebra(Stabile) NormalPrincipalSpinorSubbundleTangentTensorVector Connections AffineCartanEhresmannFormGeneralizedKoszulLevi-CivitaPrincipalVectorParallel transport Related Classification of manifoldsGauge theoryHistoryMorse theoryMoving frameSingularity theory Generalizations Banach manifoldDiffeologyDiffietyFréchet manifoldK-theoryOrbifoldSecondary calculus over commutative algebrasSheafStratifoldSupermanifoldTopologically stratified space Categories: Differential geometryTheorems in Riemannian geometry

Se vuoi conoscere altri articoli simili a Teorema di compattezza di Gromov (geometria) puoi visitare la categoria Geometria differenziale.

lascia un commento

L'indirizzo email non verrà pubblicato.

Vai su

Utilizziamo cookie propri e di terze parti per migliorare l'esperienza dell'utente Maggiori informazioni